Patient safety alert – Risk of severe harm or death when desmopressin is omitted or delayed in patients with cranial diabetes insipidus

Source:  NHS England

Follow this link for item

Date of publication: February 2016

Publication type:  Safety alert

In a nutshell:  A patient safety alert has been issued by NHS England to raise awareness of the risk of severe dehydration and death caused by an omission or delay of desmopressin in patients with cranial diabetes insipidus.

Following reports of patient safety incidents caused by an omission or delay in the provision of desmopressin, providers of NHS care are asked to consider if immediate action needs to be taken locally to raise awareness and reduce the risk of these incidents from occurring. The main themes identified as causes include a lack of awareness of the critical nature of desmopressin amongst medical, pharmacy and nursing staff; and poor availability of the medication within inpatient clinical areas.

Length of publication:   1 webpage

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: